Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 358, NWS Tulsa, OK

May 23, 20114 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2011, 8:39 PM CDT for 4 counties in Oklahoma; 4 counties in Arkansas. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 8:39 PM CDT (01:39 UTC)
Expired
May 23, 2011, 9:30 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Benton County, AR, Crawford County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Haskell County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 38 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 9:22 PM CDTTSTM WND DMG2 Ne Rudy, ARSEVERAL MOBILE HOMES DAMAGED
May 23, 9:23 PM CDTTSTM WND GST 60Van Buren, AR
May 23, 9:24 PM CDTTSTM WND DMGMountainburg, ARPOWER LINES DOWN
May 23, 9:25 PM CDTTSTM WND DMGVan Buren, ARTREE DOWNED
May 23, 9:30 PM CDTTSTM WND DMGAlma, ARPOWER LINE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 5:24 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-417 J/kg
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-138 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WUUS54 KTSA 240139
SVRTSA
ARC007-033-087-143-OKC001-021-061-135-240230-
/O.NEW.KTSA.SV.W.0358.110524T0139Z-110524T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
839 PM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  ADAIR COUNTY IN NORTHEAST OKLAHOMA
  SOUTHERN BENTON COUNTY IN NORTHWEST ARKANSAS
  CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  MADISON COUNTY IN NORTHWEST ARKANSAS
  WASHINGTON COUNTY IN NORTHWEST ARKANSAS
  NORTHEASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 930 PM CDT

* AT 834 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 3 MILES NORTHEAST OF TONTITOWN TO 4 MILES WEST OF
  LINCOLN TO 7 MILES EAST OF BUNCH TO GORE...MOVING EAST AT 40 MPH.
  THIS LINE OF THUNDERSTORMS HAS A HISTORY OF DAMAGING WINDS.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SPRINGDALE...VIAN...FARMINGTON...PRAIRIE GROVE...TAMAHA...BRUSHY...
  FAYETTEVILLE...GREENLAND...STRICKLER...NATURAL DAM...LEE CREEK...
  WEST FORK...SHORT...SALLISAW...BLACKBURN...HINDSVILLE...ELKINS...
  CEDARVILLE...WESLEY...BRENTWOOD...WINSLOW...GANS...CHESTER...
  MOUNTAINBURG...FORUM...FIGURE FIVE...HUNTSVILLE...MULDROW...RUDY...
  ROLAND...JAPTON...AURORA...MARBLE...VAN BUREN...ALMA...DYER AND
  MOFFETT.

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 289 AND
328.

THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND
23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3577 9385 3577 9391 3566 9399 3566 9407
      3551 9403 3537 9434 3545 9441 3530 9449
      3533 9459 3529 9466 3535 9477 3522 9482
      3541 9509 3546 9505 3553 9514 3561 9513
      3623 9435 3622 9362 3618 9358 3615 9356
TIME...MOT...LOC 0138Z 284DEG 33KT 3619 9415 3592 9446
          3566 9460 3550 9504

$$
2 follow-up statements
321 
WWUS54 KTSA 240159
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
859 PM CDT MON MAY 23 2011

ARC007-OKC021-240208-
/O.CAN.KTSA.SV.W.0358.000000T0000Z-110524T0230Z/
BENTON AR-CHEROKEE OK-
859 PM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE AND
SOUTHERN BENTON COUNTIES IS CANCELLED...

LAT...LON 3577 9385 3577 9391 3566 9399 3566 9407
      3551 9404 3537 9434 3542 9435 3545 9441
      3537 9445 3537 9448 3530 9449 3533 9458
      3529 9466 3536 9475 3532 9482 3523 9483
      3532 9495 3621 9412 3622 9362 3614 9356
TIME...MOT...LOC 0158Z 286DEG 38KT 3614 9394 3587 9425
          3561 9439 3538 9474

$$

ARC033-087-143-OKC001-061-135-240230-
/O.CON.KTSA.SV.W.0358.000000T0000Z-110524T0230Z/
CRAWFORD AR-MADISON AR-WASHINGTON AR-HASKELL OK-SEQUOYAH OK-ADAIR OK-
859 PM CDT MON MAY 23 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHEASTERN ADAIR...EASTERN SEQUOYAH...NORTHEASTERN HASKELL...
WASHINGTON...MADISON AND CRAWFORD COUNTIES...

AT 856 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MAYFIELD TO HOGEYE TO NATURAL DAM TO GANS...MOVING
EAST AT 45 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING 
WINDS.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLACK
OAK...GANS...WOOLSEY...BLACKBURN...TUTTLE...SULPHUR CITY...ELKINS...
HINDSVILLE...CEDARVILLE...HICKS...MULDROW...WESLEY...BRENTWOOD...
DURHAM...WINSLOW...ARNETT...ROLAND...FIGURE FIVE...DORA...WYOLA...
CHESTER...COTTONWOOD...MOUNTAINBURG...RUDY...FORUM...HUNTSVILLE...
MOUNT GAYLER...GEORGETOWN...MOFFETT...HARMONY...FURRY...ALABAM...VAN
BUREN...LOCKE...CROSSES...JAPTON...SHIBLEY...CONCORD...DELANEY...
ALMA...BIDVILLE...PATRICK...AURORA...MARBLE...DYER...KIBLER...COMBS
AND PLEASANT HILL.

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 305 AND
328.

THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND
23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3577 9385 3577 9391 3566 9399 3566 9407
      3551 9404 3537 9434 3542 9435 3545 9441
      3537 9445 3537 9448 3530 9449 3533 9458
      3529 9466 3536 9475 3532 9482 3523 9483
      3532 9495 3621 9412 3622 9362 3614 9356
TIME...MOT...LOC 0158Z 286DEG 38KT 3614 9394 3587 9425
          3561 9439 3538 9474

$$
115 
WWUS54 KTSA 240215
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
915 PM CDT MON MAY 23 2011

ARC087-240225-
/O.CAN.KTSA.SV.W.0358.000000T0000Z-110524T0230Z/
MADISON AR-
915 PM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED...

LAT...LON 3570 9398 3566 9399 3566 9407 3558 9407
      3551 9404 3537 9434 3542 9435 3545 9441
      3537 9445 3537 9448 3530 9449 3533 9459
      3529 9466 3536 9475 3532 9482 3523 9483
      3532 9495 3589 9434 3576 9392
TIME...MOT...LOC 0215Z 288DEG 32KT 3583 9418 3557 9427
          3535 9463

$$

ARC033-143-OKC001-061-135-240230-
/O.CON.KTSA.SV.W.0358.000000T0000Z-110524T0230Z/
CRAWFORD AR-WASHINGTON AR-HASKELL OK-SEQUOYAH OK-ADAIR OK-
915 PM CDT MON MAY 23 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHEASTERN ADAIR...EASTERN SEQUOYAH...NORTHEASTERN HASKELL...
SOUTHERN WASHINGTON AND CRAWFORD COUNTIES...

AT 910 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLACKBURN TO CEDARVILLE TO GANS...MOVING EAST AT 35
MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DORA...
COTTONWOOD...RUDY...WINSLOW...CHESTER...MOUNTAINBURG...MOFFETT...
FURRY...VAN BUREN...MOUNT GAYLER...SHIBLEY...CONCORD...ALMA...
LOCKE...DYER...KIBLER...BIDVILLE AND PLEASANT HILL.

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 306 AND
328.

THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND
23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3570 9398 3566 9399 3566 9407 3558 9407
      3551 9404 3537 9434 3542 9435 3545 9441
      3537 9445 3537 9448 3530 9449 3533 9459
      3529 9466 3536 9475 3532 9482 3523 9483
      3532 9495 3589 9434 3576 9392
TIME...MOT...LOC 0215Z 288DEG 32KT 3583 9418 3557 9427
          3535 9463

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:47 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 23, 6:47 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT MON MAY 23 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
AREAS OF CONVECTION WILL CONTINUE TO PUSH ACROSS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS THIS EVENING. THIS ACTIVITY WILL CONTINUE TO
AFFECT BVO/TUL/RVS/FYV/XNA AND SPREAD INTO MLC/FSM WITH MVFR
CONDITIONS AND PERIODS OF POSSIBLE IFR THROUGH 06 UTC. MVFR CIGS
ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AND POSSIBLY SCATTER
OUT BY LATE AFTERNOON TUESDAY. LOW CHANCE OF -TSRA COULD BE
POSSIBLE AT ALL TAF STIES THROUGH THE END OF THE TAF PERIOD THOUGH
WITH LOWER CHANCES...HAVE LEFT MENTION OUT FOR THE LATE PERIODS.

&&

.PREV DISCUSSION... /ISSUED 619 PM CDT MON MAY 23 2011/

..UPDATE...

DISCUSSION...
CONVECTIVE EVOLUTION IS ALIGNING WITH VARIOUS SHORT TERM MODEL
SOLUTIONS...AND EVOLVING HP SUPERCELL CURRENTLY ACROSS OSAGE
COUNTY MAY BE THE START OF EVENTUAL VORTEX DRIVING A LARGER MCS.
DESPITE EXACT EVOLUTION...THE PRECIP CHANCES WILL BE HIGH ALONG
AND NORTH OF THE RESIDUAL OUTFLOW BOUNDARY THROUGH THE EVENING AND
FORECAST WILL BE UPDATED ACCORDINGLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  85  65  80 / 100  20  70  40
FSM   68  86  69  85 /  90  10  50  30
MLC   70  84  69  85 /  70  20  50  20
BVO   66  83  62  78 / 100  20  70  50
FYV   65  82  66  79 / 100  20  60  40
BYV   65  82  65  80 / 100  20  60  50
MKO   68  84  67  82 / 100  20  50  30
MIO   66  82  69  78 / 100  20  70  50
F10   68  84  68  83 /  90  20  50  30
HHW   70  86  68  87 /  30  10  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...07
AVIATION...20
Hazardous weather outlook, May 23, 5:03 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT MON MAY 23 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
503 PM CDT MON MAY 23 2011

...SEVERE WEATHER EPISODES TONIGHT AND AGAIN TUESDAY...
...DANGEROUS FLOODING ONGOING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA INTO WEST CENTRAL ARKANSAS.
	ONSET...AFTER 6 PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA INTO WEST
        CENTRAL ARKANSAS.

FLASH FLOOD.
	RISK...CRITICAL.
	AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SEVERE THUNDERSTORMS ONGOING ACROSS WESTERN ARKANSAS ARE
WILL REMAIN POSSIBLE THROUGH THIS EVENING...AS LOW LEVEL
WINDS INTERACT WITH A RESIDUAL OUTFLOW BOUNDARY.  THIS
BOUNDARY ARCS FROM NORTH CENTRAL OKLAHOMA SOUTHEASTWARD
THROUGH THE ARKANSAS RIVER VALLEY.  THIS BOUNDARY WILL
SERVE AS A FOCUS FOR SEVERE STORM TRACKING FROM CENTRAL
OKLAHOMA EASTWARD DURING THE EVENING HOURS.  THE COMBINATION
OF EXTREME INSTABILITY SOUTH OF THIS BOUNDARY...AND THE
INFLUENCE OF FAVORABLE LOW LEVEL WINDS ALONG THE BOUNDARY
WILL SUPPORT AN ELEVATED RISK OF TORNADOES.  THE SEVERE
STORMS ONGOING ACROSS CENTRAL OKLAHOMA WILL EVENTUAL
CONGEAL INTO A LARGER STORM COMPLEX WHICH IS LIKELY
TO MAINTAIN A TORNADIC RISK AS IT TRACKS EASTWARD.
ADDITIONALLY...LARGE HAIL AND LOCALLY DAMAGING WINDS
WILL BE POSSIBLE THROUGH THE EVENING AND OVERNIGHT HOURS.

HEAVY RAINS HAVE ALREADY FALLEN OVER MUCH OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS DURING THE PAST 24 HOURS...
WITH DANGEROUS FLOODING ONGOING.  ADDITIONAL HEAVY RAINS
ARE LIKELY THIS EVENING AND AGAIN TUESDAY EVENING...WHICH
WILL FURTHER WORSEN THE FLOODING CONDITIONS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS EXPECTED LATER
THIS AFTERNOON THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
A WIDESPREAD...AND POTENTIALLY LIFE THREATENING...SEVERE WEATHER
EPISODE IS EXPECTED TUESDAY AFTERNOON AND EVENING ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  THE DEVELOPING WEATHER
PATTERN IS HIGHLY FAVORABLE FOR LONG TRACK SUPERCELLS CAPABLE
OF STRONG TORNADOES...SOFTBALL SIZE HAIL...AND WINDS IN EXCESS
OF 70 MPH.  THESE STORMS WILL DEVELOP ACROSS CENTRAL OKLAHOMA
AND SPREAD EASTWARD TUESDAY EVENING.  SEVERE WEATHER WATCHES
AND WARNINGS SHOULD BE ANTICIPATED...ALONG WITH THE ACTIVATION
OF SEVERE WEATHER SAFETY PLANS.

THUNDERSTORM CHANCES WILL CONTINUE ON WEDNESDAY AHEAD OF THE
COLD FRONT WHICH WILL TEMPORARILY END THE RECENT ROUNDS OF
SEVERE WEATHER.  A MORE TRANQUIL WEATHER PATTERN IS EXPECTED
FOR LATE WEEK INTO THE WEEKEND.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SEVERE WEATHER WILL OCCUR ON TUESDAY.  RESPONSE ACTIVITIES
RELATED TO STORM DAMAGE SHOULD BE ANTICIPATED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 23, 4:42 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      5 S FAYETTEVILLE        35.99N 94.16W
05/23/2011                   WASHINGTON         AR   EMERGENCY MNGR

            EMERGENCY OPERATIONS CENTER REPORTS MULTIPLE FLOOD
            PROBLEMS IN THE PRAIRE GROVE AND WEST FORK AREA. RESCUE
            CREWS DISPATCHED.

&&

GEW
Special weather statement, May 23, 5:17 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT MON MAY 23 2011

ARZ002-011-232315-
CARROLL AR-MADISON AR-
517 PM CDT MON MAY 23 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHERN CARROLL AND NORTHERN MADISON

AT 517 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FORUM...MOVING
EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...HARMONY...GEORGETOWN...OSAGE...GREEN FOREST...DRYFORK...
DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE...
COIN...HUNTSVILLE...AURORA...KINGSTON...FORUM...MARBLE...ALABAM...
CLIFTY AND ROCKHOUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3612 9331 3612 9348 3609 9348 3608 9344
      3600 9344 3599 9384 3629 9383 3639 9329
      3612 9330
TIME...MOT...LOC 2217Z 258DEG 38KT 3621 9370
Local storm report, May 23, 6:08 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
608 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TORNADO          FAIRFAX                 36.57N 96.70W
05/23/2011                   OSAGE              OK   LAW ENFORCEMENT

            OSAGE COUNTY SHERIFFS OFFICE REPORTED A BRIEF TORNADO
            TOUCHDOWN NEAR FAIRFAX.

&&

SFP
Special weather statement, May 23, 6:59 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT MON MAY 23 2011

OKZ062-063-067-068-070-240045-
CHEROKEE OK-DELAWARE OK-MAYES OK-MUSKOGEE OK-WAGONER OK-
659 PM CDT MON MAY 23 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN CHEROKEE AND NORTHERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN DELAWARE...MAYES AND EASTERN WAGONER

AT 659 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF SALINA TO REDBIRD...MOVING EAST
AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...JAY...LEACH...CHLOETA...HULBERT...LOST CITY...PEGGS...
WAGONER...TULLAHASSEE...PORTER...OKAY...REDBIRD...MAZIE...MURPHY...
CHOUTEAU...LOCUST GROVE...ROSE...SALINA...SPAVINAW...STRANG AND FORT
GIBSON.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3643 9477 3571 9525 3586 9565 3607 9548
      3608 9544 3612 9544 3643 9519
TIME...MOT...LOC 2359Z 280DEG 21KT 3634 9518 3589 9555
Local storm report, May 23, 7:53 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     10 S CHLOETA            36.28N 94.97W
05/23/2011                   DELAWARE           OK   LAW ENFORCEMENT

            REPORTS OF SEVERAL TREES BLOWN DOWN IN THE VICINITY OF
            KENWOOD.

&&

GEW
Local storm report, May 23, 8:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     TAHLEQUAH               35.92N 94.97W
05/23/2011                   CHEROKEE           OK   EMERGENCY MNGR

            SEVERAL TREES AND A FEW POWER LINES BLOWN DOWN

&&

GEW

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:14 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes46 min
May 23, 7:16 PM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers6 hr
May 23, 7:47 PM CDTSevere Thunderstorm WarningTSADelaware43 min
May 23, 7:59 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah46 min
May 23, 8:32 PM CDTRiver Flood WarningTSAOttawa24 hr
May 23, 8:34 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Sequoyah and 1 more116 min
May 23, 8:41 PM CDTSpecial Weather StatementTSACreek49 min
May 23, 9:03 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Haskell, Mayes, Muskogee and 2 more6 hr
May 23, 9:04 PM CDTSevere Thunderstorm WarningTSALeFlore41 min
May 23, 9:42 PM CDTSevere Thunderstorm WarningTSALeFlore33 min
May 23, 9:49 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah56 min
May 23, 9:53 PM CDTHigh Wind WarningTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa and 1 more4 hr
May 23, 10:04 PM CDTFlash Flood WarningTSAHaskell, LeFlore, Sequoyah4 hr
May 23, 10:08 PM CDTSevere Thunderstorm WarningTSALeFlore47 min
May 23, 10:48 PM CDTSpecial Weather StatementTSALatimer, LeFlore42 min
May 23, 10:59 PM CDTSevere Thunderstorm WarningTSALeFlore46 min
May 23, 11:00 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee45 min
May 23, 11:29 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee2 hr
May 24, 12:07 AM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more12 hr
May 24, 12:12 AM CDTSpecial Weather StatementTSATulsa33 min
May 24, 1:33 AM CDTAreal Flood WarningTSAHaskell, LeFlore, McIntosh, Muskogee, Sequoyah10 hr
May 24, 1:51 AM CDTRiver Flood WarningTSACherokee, Delaware7 hr
May 24, 1:51 AM CDTRiver Flood WarningTSACherokee13 hr
May 24, 8:22 AM CDTRiver Flood WarningTSALeFlore44 hr
May 24, 8:25 AM CDTRiver Flood WarningTSASequoyah13 hr
May 24, 11:55 AM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, Haskell, LeFlore and 8 more48 hr
May 24, 6:08 PM CDTTornado WarningTSACreek, Osage, Pawnee67 min
May 24, 6:49 PM CDTTornado WarningTSAOsage, Pawnee41 min
May 24, 6:53 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Osage, Pawnee, Tulsa67 min
May 23, 7:20 PM CDTFlash Flood WarningTSACarroll, Madison6 hr
May 23, 8:22 PM CDTFlash Flood WarningTSABenton6 hr
May 23, 8:28 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison33 min
May 23, 9:31 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian59 min
May 23, 10:17 PM CDTSevere Thunderstorm WarningTSAFranklin28 min
May 23, 10:42 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian, Washington3 hr
May 24, 8:14 AM CDTFlash Flood WarningTSACarroll6 hr
May 24, 8:17 AM CDTRiver Flood WarningTSACrawford, Sebastian12 hr
May 24, 1:58 PM CDTFlash Flood WarningTSACarroll6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.